Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 2, 2011, 6:33 AM CST for Lawrence County, Alabama. It took effect at Jan 2, 2011, 9:20 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 6:33 AM CST (12:33 UTC)
- In effect from
- Jan 2, 2011, 9:20 AM CST
- Expired
- Jan 3, 2011, 6:22 AM CST
- In force
- 21 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 14.69 ft at Jan 2, 2011, 4:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
621 WGUS44 KHUN 021233 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 633 AM CST SUN JAN 2 2011 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-030233- /O.NEW.KHUN.FL.W.0004.110102T1520Z-110103T0707Z/ /BNAA1.1.ER.110102T1520Z.110102T1800Z.110103T0107Z.NO/ 633 AM CST SUN JAN 2 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE BIG NANCE CREEK AT COURTLAND. * FROM THIS MORNING UNTIL LATE TONIGHT. * AT 5 AM SUNDAY THE STAGE WAS 13.3 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CREST NEAR 14.5 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SUN SUN MON MON STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 13.3 SUN 5 AM 14.5 14.3 12.7 10.9 14.5 SUN 12 PM $$
2 follow-up statements
875 WGUS84 KHUN 022031 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 231 PM CST SUN JAN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-031031- /O.EXT.KHUN.FL.W.0004.000000T0000Z-110103T1324Z/ /BNAA1.1.ER.110102T1504Z.110103T0000Z.110103T0724Z.NO/ 231 PM CST SUN JAN 2 2011 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL MONDAY MORNING. * AT 1 PM SUNDAY THE STAGE WAS 14.6 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 1 PM SUNDAY WAS 14.6 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 16.0 FEET...WATER BEGINS TO COVER ROADS SOUTH OF DOWNTOWN COURTLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME SUN SUN MON MON STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 14.6 SUN 1 PM 14.6 15.5 14.4 12.7 15.5 SUN 6 PM $$
946 WGUS84 KHUN 030047 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 647 PM CST SUN JAN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-031222- /O.EXT.KHUN.FL.W.0004.000000T0000Z-110103T1222Z/ /BNAA1.1.ER.110102T1504Z.110102T2130Z.110103T0622Z.NO/ 647 PM CST SUN JAN 2 2011 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL MONDAY MORNING. * AT 6 PM SUNDAY THE STAGE WAS 14.7 FEET AND CRESTING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 5 PM SUNDAY WAS 14.7 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME MON MON MON MON STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 14.7 SUN 5 PM 14.1 12.5 10.6 9.1 N/A $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 2, 5:20 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 2, 5:20 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 520 AM CST SUN JAN 2 2011 .UPDATE... FOR 12Z TAFS. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. NORTHERLY WINDS WILL PICK UP SLIGHTLY TODAY BUT WILL SLACKEN INTO THE OVERNIGHT HOURS AND VEER TO A MORE EASTERLY DIRECTION. && .DISCUSSION... /ISSUED 257 AM CST SUN JAN 2 2011/ WENT MAINLY WITH THE GFS FOR THIS FCST PACKAGE. SKIES HAVE CLEARED OUT OVER THE CWA AS SFC CDFNT IS NOW WELL EAST OF THE TN VALLEY. ATTM TEMPS WERE IN THE LOW 30S OVER NW AL TO UPPER 30S IN OUR NERN ZONES. UPPER TROF NOW OVER THE MIDWEST WILL MOVE ACROSS THE AREA BUT WITH VERY DRY CONDITIONS EXPECT NO CLOUDS/PCPN FOR TODAY/TONIGHT. IT WILL BE MUCH COOLER/DRIER TODAY WITH HIGHS IN THE 40S. AS THE UPPER TROF MOVES EAST OF OUR CWA BY MONDAY...UPPER FLOW WILL BECOME MORE ZONAL THRU WEDNESDAY. THUS NOT EXPECTING ANY ARCTIC OUTBREAKS OR ANY BIG WARM UP...TEMPS WILL BE NEAR SEASONABLE VALUES. ALSO SFC HIGH PRESSURE WILL KEEP DRY CONDITIONS THRU TUESDAY. ON WEDNESDAY GFS SHOWS AN UPPER TROF/CDFNT MOVING ACROSS THE TN VALLEY WITH A CHC OF RAIN. THE RAIN SHOULD HOLD OFF UNTIL THE AFTN...WITH THE BEST CHC WEDNESDAY NIGHT. ATTM THE ATMOSPHERE LOOKS TOO STABLE FOR ANY TSRA/SVR WX. THURSDAY THRU SATURDAY....UPPER FLOW NOW HAS BECOME MORE NW WITH A CLOSED UPPER LOW OVER THE GREAT LAKES. A LITTLE COOLER TEMPS WILL BE BEHIND THE ABOVE MENTIONED CDFNT. AS FOR PCPN CHANCES...MAY HAVE MORE CLOUDS BUT HIGH PRESSURE SHOULD KEEP THIS TIME FRAME DRY. ONE THING THAT NEEDS WATCHING WILL BE A SFC LOW THAT IS PROGGED BY BOTH GFS/ECMWF TO MOVE ALONG THE GULF COAST BY NEXT SUNDAY/MONDAY. IT IS MUCH TO FAR OUT FOR ANY DETAILS BUT THIS COULD BE ANOTHER WINTER WX EVENT SHAPING UP. STAY TUNED. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...CCC DISCUSSION...007
Hazardous weather outlook, Jan 2, 4:36 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 436 AM CST SUN JAN 2 2011 ALZ001>010-016-TNZ076-096-097-021845- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 436 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:13 PM CST | Fire Weather Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.